Chronic hepatitis C infection (CHC) is acknowledged as a major health problem all over the world. The World Health Organization estimates that 3–4 million individuals are infected each year worldwide, with 170 million chronic HCV carriers at risk of developing liver cirrhosis and/or liver cancer globally. The most experienced treatment for chronic hepatitis (CHC) is pegylatedinterferon (PEG-INF) and ribavirin (RBV) combination therapy. The most common side effects of many medications are drug-induced cutaneous eruptions. The overall cutaneous drug reaction rate of 2.2% was found in collected data regarding advers events from 15,438 consecutive medical inpatients for The Boston Collaboratative Drug Surveillance Program. Various types of dermatologic manifestations such as injection site reactions, psoriasis, eczematous drug reactions, alopecia, sarcoidosis, lupus, fixed drug eruptions, pigmentary changes, and lichenoid eruptions have been reported due to HCV infection and during antiHCV therapy. The incidence of skin lesions during antiHCV therapy is 24–28%, according to randomized controlled clinical trials. The incidence of cutaneous eruptions has been estimated to be 13% to 23%. Lots of hair disorders, including reversible hair discoloration, hypertrichosis, straight hair and effluvium (alopecia), and diffuse thinning of the hair, hair curling, repigmentation of hair, trichomegaly of the eyelashes have often been described during IFN therapy. Alopecia is a frequent adverse effect of interferon and ribavirin treatment in 19% of patients treated with combination therapy.
Citation: Türker K, Tas B, AltinayS, Tas E (2014) Widespread Dystrophic-Anagen Alopecia and Drug Eruption due to Usage of PEG-IFN α-2a / Ribavirin Combination Therapy. Hair Ther Transplant 4:129. doi: 10.4172/2167-0951.1000129